Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Apr 9, 2001, 5:45 PM PDT for Monterey County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 5:45 PM PDT (00:45 UTC)
- Expired
- Apr 9, 2001, 6:15 PM PDT
- In force
- 30 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monterey County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMTR 100047 SVRSFO CAC053-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 545 PM PDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTEREY COUNTY IN WESTERN CALIFORNIA THIS INCLUDES THE CITY OF CARMEL VALLEY * UNTIL 615 PM PDT * AT 539 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH THREE QUARTER INCH HAIL NEAR SALINAS. RADAR INDICATES THIS STORM IS MOVING TO THE SOUTHWEST AT ABOUT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR THE VILLAGE OF CARMEL VALLEY AT AROUND 610 PM PDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN FRANCISCO BAY AREA. LAT...LON 3646 12192 3633 12176 3658 12142 3674 12161
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:20 PM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 9, 2:20 PM PDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 PM PDT MON APR 9 2001
AFTERNOON SHOWER ACTIVITY SEEMS TO BE CONFINED TO MONTEREY AND SAN
BENITO COUNTIES AND SOUTH AS THE UPPER LOW MOVES SOUTH OVER SOUTHERN
CALIFORNIA. LIGHTNING DETECTION HAS JUST FLAGGED A POSITIVE STRIKE
IN WESTERN SAN BENITO COUNTY. SCATTERED SHOWERS OR THUNDERSTORMS TO
CONTINUE THROUGH THE EVENING HOURS IN MONTEREY AND SAN BENITO
COUNTIES WITH CLEARING SKIES OVERNIGHT EVERYWHERE. THE NORTHERLY
BREEZES SHOULD ALSO SUBSIDE OVERNIGHT AS THE N-S SURFACE PRESSURE
GRADIENT BEGINS TO RELAX. TUESDAY LOOKS TO BE A DRY DAY AS HIGH
PRESSURE OVER THE EASTERN PACIFIC PROVIDES A NORTHWESTERLY FLOW
ALOFT. BY TUESDAY NIGHT A SYSTEM IS FORECAST TO SLIDE SOUTHWARD
FROM OREGON/IDAHO INTO THE GREAT BASIN. MODELS ARE NOW INDICATING
MORE MOISTURE PUSHING FURTHER WEST WITH THIS INSIDE SLIDER. THE AVN
IN PARTICULAR BRINGS MOISTURE WELL INTO THE DISTRICT TUESDAY NIGHT
...POSSIBLY ASSOCIATED WITH A PRECEDING VORT MAX PROGGED TO MOVE
ACROSS THE BAY AREA DURING THAT TIME FRAME. TO ACCOUNT FOR EITHER A
DEEPENING MARINE LAYER ASSOCIATED WITH THIS VORT MAX...OR THE
POSSIBLE EFFECTS OF THE INSIDE SLIDER ON WEDNESDAY...HAVE INTRODUCED
A CHANCE OF LIGHT RAIN OR DRIZZLE FOR PERIODS THREE AND FOUR.
FOR THE EXTENDED PORTION OF THE FORECAST...THE EASTERN PACIFIC RIDGE
WILL SHUNT THE NEXT COUPLE OF SYSTEMS WELL TO THE NORTH ON THURSDAY
AND FRIDAY. BY SATURDAY...MEDIUM RANGE PROGS BEGIN MOVING A TROUGH
TOWARDS THE WEST COAST. THIS TROUGH DEEPENS OFFSHORE BY SUNDAY AND
MONDAY BRINGING ANOTHER OPPORTUNITY FOR APRIL SHOWERS TO THE AREA.
STS/SFO 0033 SJC/LVK 0023 MRY 2033. ANDERSON
.SFO...TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS AND THE
MONTEREY BAY.Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.